Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 25, 2016, 6:33 PM EDT for Haralson County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2016, 6:33 PM EDT (22:33 UTC)
- Expired
- Jul 25, 2016, 7:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
County Haralson County, GA
The radar
The Atlanta radar (KFFC), 71 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
534
WWUS82 KFFC 252233
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EDT MON JUL 25 2016
GAZ041-042-252300-
CARROLL GA-HARALSON GA-
633 PM EDT MON JUL 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARROLL AND SOUTHERN
HARALSON COUNTIES UNTIL 700 PM EDT...
AT 633 PM EDT...A STRONG THUNDERSTORM WAS NEAR MOUNT ZION...OR 9
MILES WEST OF CARROLLTON...MOVING NORTHWEST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARROLLTON...BREMEN...TALLAPOOSA...BOWDON...MOUNT ZION...WACO...JOHN
TANNER STATE PARK...BOWDON JUNCTION AND ABILENE.
LAT...LON 3384 8525 3365 8503 3344 8526 3347 8530
3375 8536
TIME...MOT...LOC 2233Z 132DEG 10KT 3361 8524
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:41 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 25, 3:41 PM EDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 341 PM EDT MON JUL 25 2016 .SHORT TERM /Tonight through Tuesday Night/... No major changes in the short term forecast. We have been in this pattern for at least 2 maybe 3 weeks now and there appears to be no changes in the near future. The East-west oriented upper ridge continues to control the weather pattern across the southern CONUS. A wave developing over the central gulf is forecast to intensify overnight and move toward the MS/LA coast Tuesday morning. As it pushes onshore it should help to increase moisture a bit across Southwestern/West Central GA. This will help to increase the convective coverage across those areas for Tuesday afternoon and evening but still only expecting General storms to develop. All in all afternoon/evening diurnal convection will continue with maximum coverage around 30-40 percent Tuesday. SBCAPE values are expected to get a bit stronger Tuesday with reading in the 1500-2500 J/kg range so may see a bit more potential for wet microbursts and lightning. Temps should continue slightly above normal with Heat Index values remaining below 105 so no advisory expected. 01 .LONG TERM /Wednesday through Monday/... Models remain in good agreement for the week. There are some differences toward the weekend per location of the deep moisture. Through at least the end of the work week a ridge of high pressure will be the dominant feature with diurnally driven convection each afternoon and evening. By the weekend a trough sets up over the Mississippi Valley...but the H5 ridge will keep it from pushing too far east. This is where differences occur. The GFS brings the gulf moisture into much of the CWA while the ECMWF and Canadian models keep the moisture to the west of the CWA. Will maintain chance pops through Friday and raise pops to high chance...mainly across north Georgia...by the weekend and early next week. 16 && .AVIATION... 18Z Update... Afternoon and evening showers and thunderstorms have begun to generate across the area. Will see this convective activity continue through the evening hours then subside by 02z-04z. Winds are mainly out of the W-SW and will stay there through the TAF period. Wind speeds will stay 10kt or less with some gust to 20kt in and around TSRA activity. Not expecting any issues with ceilings of VSBYs. Will see another round of SHRA/TSRA Tuesday afternoon between 19z-00z. //ATL Confidence...18Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 95 74 95 / 30 20 20 30 Atlanta 74 93 74 93 / 30 30 20 30 Blairsville 67 88 69 88 / 30 40 30 50 Cartersville 72 94 73 94 / 30 30 20 30 Columbus 74 94 75 94 / 20 30 20 30 Gainesville 74 93 74 93 / 30 30 20 30 Macon 74 96 74 96 / 20 30 20 30 Rome 72 94 72 94 / 30 40 20 40 Peachtree City 71 93 71 93 / 20 30 20 30 Vidalia 74 95 75 97 / 20 20 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....16 AVIATION...01
Hazardous weather outlook, Jul 25, 6:19 AM EDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 619 AM EDT MON JUL 25 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 619 AM EDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS WILL BE STRONG. WEATHER HAZARDS EXPECTED... STRONG GUSTY WINDS... FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH ANY STRONG STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS EACH DAY COULD BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 25, 3:43 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT MON JUL 25 2016
GAZ001>004-011-252030-
DADE GA-CATOOSA GA-WHITFIELD GA-CHATTOOGA GA-WALKER GA-
343 PM EDT MON JUL 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR DADE...CATOOSA...NORTHWESTERN
WHITFIELD...NORTHWESTERN CHATTOOGA AND WALKER COUNTIES UNTIL 430 PM
EDT...
AT 343 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FORT OGLETHORPE TO 7 MILES WEST OF LAFAYETTE...
AND MOVING NORTH AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAFAYETTE...RINGGOLD...TRENTON...FORT OGLETHORPE...ROSSVILLE...
CHICKAMAUGA...VARNELL...LOOKOUT MOUNTAIN...TUNNEL
HILL...MENLO...RISING
FAWN...LAKEVIEW...NAOMI...CLOUDLAND...BOYNTON...NOBLE...COOPER
HEIGHTS...NEW ENGLAND...COLE CITY AND INDIAN SPRINGS.
LAT...LON 3499 8500 3489 8498 3444 8548 3497 8560
3498 8559
TIME...MOT...LOC 1943Z 184DEG 9KT 3495 8521 3473 8541Special weather statement, Jul 25, 5:22 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
522 PM EDT MON JUL 25 2016
GAZ042-052-053-252145-
HEARD GA-COWETA GA-CARROLL GA-
522 PM EDT MON JUL 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR HEARD...WESTERN COWETA AND
SOUTHERN CARROLL COUNTIES UNTIL 545 PM EDT...
AT 521 PM EDT...A STRONG THUNDERSTORM WAS NEAR CENTRALHATCHEE...OR 9
MILES NORTH OF FRANKLIN. THIS STORM WAS NEARLY STATIONARY.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FRANKLIN...WHITESBURG...EPHESUS...CENTRALHATCHEE...ROOPVILLE...CORINT
H... LOWELL...POWERS CROSSROADS...TYUS...FROLONA...PLANT
WANSLEY...TEXAS... ROOSTERVILLE...HANDY...PLANT YATES...SEATON
LAKE...GLENN...BLACKJACK MOUNTAIN AND WARESVILLE.
LAT...LON 3354 8493 3328 8480 3319 8510 3320 8510
3320 8511 3318 8511 3314 8524 3347 8530
TIME...MOT...LOC 2121Z 055DEG 3KT 3340 8504Special weather statement, Jul 25, 6:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EDT MON JUL 25 2016
GAZ041-042-252300-
CARROLL GA-HARALSON GA-
633 PM EDT MON JUL 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARROLL AND SOUTHERN
HARALSON COUNTIES UNTIL 700 PM EDT...
AT 633 PM EDT...A STRONG THUNDERSTORM WAS NEAR MOUNT ZION...OR 9
MILES WEST OF CARROLLTON...MOVING NORTHWEST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARROLLTON...BREMEN...TALLAPOOSA...BOWDON...MOUNT ZION...WACO...JOHN
TANNER STATE PARK...BOWDON JUNCTION AND ABILENE.
LAT...LON 3384 8525 3365 8503 3344 8526 3347 8530
3375 8536
TIME...MOT...LOC 2233Z 132DEG 10KT 3361 8524The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 3:43 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 47 min |
| Jul 25, 5:22 PM EDT | Special Weather Statement | FFC | Heard | 23 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.